Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 27, 2021, 8:48 PM CDT for Val Verde County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 8:48 PM CDT (01:48 UTC)
- Expired
- May 27, 2021, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 150 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
775 WWUS84 KEWX 280148 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 848 PM CDT Thu May 27 2021 TXZ183-280230- Val Verde TX- 848 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 930 PM CDT... At 848 PM CDT, Doppler radar was tracking a strong thunderstorm near Pumpville, or 19 miles northwest of Langtry, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pumpville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3012 10176 3013 10125 2986 10127 2993 10176 TIME...MOT...LOC 0148Z 273DEG 27KT 3003 10176 $$ CP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 27, 6:21 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 27, 6:21 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 621 PM CDT Thu May 27 2021 .AVIATION... Thunderstorms to the west and northwest of DRT will likely remain away from the terminal this evening, although there is a low chance for a shower nearby as the activity weakens later on. Continued SCT- BKN VFR skies at all sites this evening will eventually make way for returning MVFR conditions by the 04-06Z period at the I-35 sites. Likely won't see this until closer to 12Z Friday at DRT. Improvement back to VFR should again occur in the 16-18Z window. Although confidence is very low at this time, some shower and thunderstorm activity may move into the AUS area late in the day Friday, although better chances would likely come in the evening. && .PREV DISCUSSION... /ISSUED 235 PM CDT Thu May 27 2021/ SHORT TERM (Tonight through Friday Night)... Afternoon satellite imagery shows plenty of cloud cover in place for areas along and east of a Llano to San Antonio to Pleasanton line. Early afternoon temperatures are in the 80s, except for a few near 90 degree readings along the Rio Grande south of Del Rio. Plenty of low-level moisture is leading to humid conditions with relative humidity levels generally above 50%. The main concern for late this afternoon and early evening will be for a few isolated storms to move into Val Verde county, especially across the western and northern portions. The latest hi-res model guidance continues to suggest a few storms will develop over the Serranias del Burro mountains and move east-southeast. In addition, some cu development is noted over the lower Trans Pecos region and some of this activity could eventually make it into Val Verde county. Should this isolated activity survive long enough to move into Val Verde county, some large hail and damaging winds are possible. For most of the remainder of the region, expect a quiet evening with continued warm and humid conditions. Overnight lows will be remain in the 70s, except for a few upper 60s in the Hill Country. We did keep a low chance (20%) for some early morning showers and thunderstorms across northern Burnet, Llano and Williamson counties as some of the activity that develops over west Texas could be ushered eastward by shortwave trough activity in the westerly flow aloft. The flow aloft does remain fairly active on Friday, especially Friday night. The models continue to struggle with handling the placement and timing of convection across our region. For Friday afternoon/early evening, we could once again see some activity move into Val Verde county as storms initiate along the dryline. A better chance for storms looks to occur during the evening and overnight hours as a strong shortwave trough moves out of west central Texas into portions of north and central Texas. Rain chances will continue to be favored across the Hill Country and adjacent I-35 corridor mainly north of San Antonio. Some severe thunderstorms are possible, especially if models continue to show an MCS moving in from the northwest. Large hail, damaging winds and heavy rainfall are all possible. The SPC continues to show a slight risk (level 2 of 5) across northwestern Val Verde county, with a marginal risk (level 1 of 5) for areas generally along and north of the U.S. Highway 90 corridor. LONG TERM (Saturday through Thursday)... Saturday the cold front will backdoor its way into our CWA spreading showers and thunderstorms from northeast to southwest. This front will move back to the northeast Sunday leading to another chance for convection. Sunday evening an upper level shortwave trough will move over South Central Texas from the southwest and generate thunderstorms over the mountains in northern Mexico which will move into our western area. Monday another cold front will move through central Texas and this front will stall near our northern border. This will set up an extended period of unsettled weather. With the stalled boundary there will be chances for convection each day through the end of the period. PW values will increase Monday and remain high through Wednesday. This will lead to chances for locally heavy rain at times. The best chances at this time look like Tuesday night and Wednesday night with better upper level forcing at those times. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 73 87 69 83 / 0 10 30 50 40 Austin Bergstrom Intl Airport 89 72 87 69 83 / - 10 30 50 40 New Braunfels Muni Airport 90 73 89 70 85 / - - 20 40 40 Burnet Muni Airport 87 71 85 67 80 / - 10 40 50 40 Del Rio Intl Airport 97 76 92 73 90 / 10 10 20 20 20 Georgetown Muni Airport 87 72 85 68 82 / 0 10 30 50 40 Hondo Muni Airport 90 73 90 71 87 / - 10 20 30 20 San Marcos Muni Airport 89 73 88 68 85 / - - 30 40 40 La Grange - Fayette Regional 91 75 88 71 84 / 0 - 20 30 40 San Antonio Intl Airport 88 73 88 71 85 / - 10 20 40 30 Stinson Muni Airport 91 75 90 72 87 / - - 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...04 Decision Support...YBVP
Hazardous weather outlook, May 27, 4:03 AM CDT, 16 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 403 AM CDT Thu May 27 2021 TXZ171>173-183>194-202>209-217>225-228-280915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a low chance of a strong storm moving into Val Verde County late Thursday afternoon and into Thursday evening. Hail and damaging thunderstorm winds are the main hazards if storms can survive into Val Verde County. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A complex of strong to severe storms is possible Friday afternoon into Friday Night across parts of the Edwards Plateau and Hill Country. In addition storms could fire out west along the Dryline and impact the Rio Grande Plains. The main hazards from any of these storms will be damaging thunderstorm winds and large hail. Additional rounds of strong storms and brief heavy rainfall are possible into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 27, 7:15 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
715 PM CDT Thu May 27 2021
TXZ183-280100-
Val Verde TX-
715 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Pandale to near Pumpville
to 16 miles southeast of Dryden. Movement was east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Langtry, Shumla, Pumpville, Pandale and Pecos River Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10176 3029 10111 2969 10137 2975 10142
2977 10140 2975 10144 2978 10145 2979 10147
2976 10154 2981 10154 2980 10157 2977 10158
2977 10163 2976 10164 2977 10166 2976 10171
2978 10176
TIME...MOT...LOC 0014Z 257DEG 20KT 3025 10162 2995 10178 2983 10201
CPSpecial weather statement, May 27, 8:15 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 815 PM CDT Thu May 27 2021 TXZ183-280200- Val Verde TX- 815 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAL VERDE COUNTY UNTIL 900 PM CDT... At 815 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Langtry, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shumla, Bakers Crossing, Devils River State Nat Area Big Satan and Devils River State Nat Area Del Norte. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2980 10150 2998 10150 3004 10099 2969 10101 TIME...MOT...LOC 0115Z 273DEG 28KT 2989 10140 CP
Special weather statement, May 27, 8:48 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 848 PM CDT Thu May 27 2021 TXZ183-280230- Val Verde TX- 848 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 930 PM CDT... At 848 PM CDT, Doppler radar was tracking a strong thunderstorm near Pumpville, or 19 miles northwest of Langtry, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pumpville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3012 10176 3013 10125 2986 10127 2993 10176 TIME...MOT...LOC 0148Z 273DEG 27KT 3003 10176 CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| May 27, 8:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| May 28, 4:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 52 min |
| May 28, 5:07 PM CDT | Special Weather Statement | EWX | Llano | 38 min |
| May 28, 5:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 60 min |
| May 28, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 62 min |
| May 28, 5:33 PM CDT | Special Weather Statement | EWX | Llano | 42 min |
| May 28, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 40 min |
| May 28, 6:06 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 63 min |
| May 28, 6:26 PM CDT | Special Weather Statement | EWX | Burnet | 34 min |
| May 28, 6:39 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 66 min |
| May 28, 6:46 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.